MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 3-4 11; PROSTHESISKNEPATELLOFEMOROTIBIALSEMICONSTRAINDCMNTDPOLYMERMETALPOLYMER

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 3-4 11; PROSTHESISKNEPATELLOFEMOROTIBIALSEMICONSTRAINDCMNTDPOLYMERMETALPOLYMER
Model Number 71421509
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/04/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed in patient with patella degeneration due to patella arthritis.Insert was replaced and the patella resurfaced.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation, and the reported event could not be confirmed.A review of the device history records for the reported batches did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A clinical analysis indicated the x-rays provided confirm the report.Based on the information provided the pain, discomfort, and patella degeneration are likely due to the patella arthritis and not a mal-performance of the implant.The impact to the patient beyond the revision cannot be concluded.No further clinical assessment is warranted at this time.The risk management file and instructions of use for the product were reviewed.Possible causes could include but not limited to traumatic injury, joint tightness, material in use, patient reaction or loss of sterility.Based on this investigation, the need for corrective action is not indicated.If new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
GII PS HI FLEX ISRT SZ 3-4 11
Common Device Name
PROSTHESISKNEPATELLOFEMOROTIBIALSEMICONSTRAINDCMNTDPOLYMERMETALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9711279
Report Number1020279-2020-00549
Device Sequence Number11391169
Product Code JWH
UDI-Device Identifier03596010492364
UDI-Public03596010492364
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/04/2024
Device Model Number71421509
Device Catalogue Number71421509
Device Lot Number14EM05680
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer02/04/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;